Winter Weather, Kingfisher
- When
- February 4, 5:00 AM CST to February 5, 2:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
14 winter weather, 8 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 4, 4:11 AM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
410 AM CST WED FEB 4 2004
ALTHOUGH THE PRECIPITATION SEEN ON RADAR HAS BEEN VIRGA MUCH OF THE
NIGHT... IT APPEARS THAT SOME PRECIP IS BEGINNING TO REACH THE
SURFACE IN SOUTHWEST OKLAHOMA. AND THUS BEGINS THE EXPECTED
WIDESPREAD PRECIP FOR MUCH OF THE DAY AND INTO TONIGHT. THE MAIN
QUESTION WILL BE PRECIP TYPE. THE RACE IS ON BETWEEN EVAPORATIVE
COOLING/WET BULBING AND WARM ADVECTION WITH THE SOUTHERLY WINDS IN
THE LOW LEVELS. BUT THE 850/800 MB WET BULB TEMPERATURE WAS BELOW
ZERO ON THE 00Z SOUNDINGS AT FORT WORTH AND MIDLAND... SO ALTHOUGH
SOME WARMING WILL OCCUR... THE WET-BULB ZERO LINE HAS A DECENT
DISTANCE TO MOVE AND PRESENT THOUGHTS ARE THAT EVAPORATIVE COOLING
SHOULD KEEP MUCH OF THE COLUMN BELOW ZERO IN THE NORTH THUS PRECIP
SHOULD PRIMARILY BE SNOW THERE. WILL LIKELY SEE ENOUGH OF A WARM
LAYER TO KEEP IT RAIN IN THE SOUTH. AND OF COURSE IN THE MIDDLE
/INCLUDING THE OKC METRO/ LOOKS TO BE A MIX. SINCE WE THINK IT WILL
BE PRIMARILY OR EXCLUSIVELY SNOW IN THE NORTH... SNOW AMOUNTS OF
WARNING CRITERIA ARE LIKELY IN THE ALVA/PONCA CITY/ENID AREA. WILL
GO 4 TO 6 INCHES IN THIS AREA. MAY SEE SOME MIX... BUT WILL ALSO GO
WITH WARNING FROM WATONGA TO STILLWATER. ADVISORIES WILL BE POSTED
WEST AND SOUTH OF WARNING AREA.
PRECIP LOOKS TO LINGER INTO THE EVENING... ESPECIALLY EAST...
ALTHOUGH INTENSITY SHOULD LIGHTEN UP.
FCSTID = 26
OKC 38 30 37 22 / 90 70 20 20
HBR 36 29 36 22 / 80 50 20 20
SPS 39 33 44 23 / 90 40 20 20
GAG 32 24 31 17 / 90 60 30 20
PNC 34 28 32 20 / 90 80 30 20
DUA 41 35 44 24 / 99 70 20 20
.OUN...
OK...HEAVY SNOW WARNING TODAY/THIS EVENING ZONES 5>8-11>13.
WINTER STORM WARNING TODAY/THIS EVENING ZONES 17>20.
SNOW ADVISORY TODAY ZONES 4-9>10.
WINTER WEATHER ADVISORY TODAY ZONES 14>16-21-22.
WINTER WEATHER ADVISORY TODAY/THIS EVENING ZONES 24>26.
TX...NONEHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE FEB 3 2004
OKZ004>048-050>052-TXZ083>090-041300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS PORTIONS
OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. NO SEVERE
THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
AN UPPER AIR STORM SYSTEM LOCATED OVER THE WESTERN UNITED STATES
TUESDAY MORNING WILL MOVE INTO ARIZONA AND NEW MEXICO TONIGHT. AS
THIS SYSTEM APPROACHES THE AREA... LOW LEVEL WINDS WILL STRENGTHEN
ACROSS THE SOUTHERN PLAINS AND BEGIN PULLING MORE MOISTURE NORTH.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT OVER SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS. HOWEVER... INSTABILITIES ARE NOT
EXPECTED TO BE HIGH ENOUGH TO SUPPORT SEVERE THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
RAIN WILL LIKELY DEVELOP OVER MUCH OF OKLAHOMA AND NORTH TEXAS LATE
TONIGHT. RAIN MAY MIX WITH OR CHANGE TO FREEZING RAIN...SLEET...OR
SNOW BY MORNING OVER NORTHWEST OKLAHOMA. ALTHOUGH SIGNIFICANT
ACCUMULATIONS OF SNOW OR ICE ARE UNLIKELY BEFORE MORNING...ROADS MAY
BECOME SLICK BY SUNRISE IN PARTS OF NORTHWEST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY...MAINLY
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS AS THE UPPER STORM
SYSTEM MOVES INTO THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
A WINTER STORM WATCH HAS BEEN ISSUED FOR MUCH OF THE NORTHERN HALF
OF OKLAHOMA FOR WEDNESDAY...MAINLY FOR THE POSSIBILITY OF FREEZING
RAIN NEAR AND JUST NORTH OF I-40 AND FOR A MIX OF FREEZING
RAIN...SLEET...AND SNOW ACROSS FAR NORTHERN OKLAHOMA. SIGNIFICANT
ACCUMULATIONS OF ICE WILL BE LIKELY IF SURFACE TEMPERATURES REMAIN
BELOW FREEZING. SNOW AND ICE WILL LIKELY CONTINUE INTO WEDNESDAY
EVENING BEFORE TAPERING OFF.
THERE IS A SLIGHT CHANCE OF LIGHT SNOW ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS ON THURSDAY.
RAIN AND SNOW WILL BE POSSIBLE ONCE AGAIN SUNDAY INTO MONDAY AS
STILL ANOTHER STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AN
WEDNESDAY.
24The national radar mosaic for the moment the first event began.
14 winter weather, 8 heavy snow. Local standard time, as filed.
Moderate to heavy snow fell at times across portions of northern Oklahoma. Widespread snowfall totals of 5 to 6 inches were reported, with the greatest amount of 7.5 inches reported at Great Salt Plains in eastern Alfalfa county. The heavy snow caused hazardous driving conditions with numerous accidents reported. The precipitation ended from west to east, with freezing drizzle or snow flurries occurring across the area before ending.
A mix of rain, sleet, and snow fell across the area. Snowfall totals of 1 to 3 inches were reported across most of the area, with a few locations receiving almost 4 inches. Numerous traffic accidents were reported due to the mixed precipitation causing slick and hazardous road conditions. Several injuries were reported with these accidents. The winter precipitation forced Oklahoma State University officials to cancel evening classes and close the campus early on February 4th. The precipitation changed to freezing drizzle or snow flurries before ending from west to east across the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382357, 5382358, 5382359, 5382360, 5382361, 5382362, 5382363, 5384356, 5384357, 5384358, 5384359, 5384360, 5384361, 5384362, 5384363, 5384364, 5384365, 5384366, 5384367, 5384368, 5384369, 5384370.